Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 9, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Feb 2, 2021, 9:07 PM HST. It took effect at Feb 3, 2021, 3:33 AM HST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2021, 9:07 PM HST (07:07 UTC)
- In effect from
- Feb 3, 2021, 3:33 AM HST
- Expired
- Feb 6, 2021, 3:00 PM HST
- In force
- 3 days
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
205 WHHW70 PHFO 030707 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 907 PM HST Tue Feb 2 2021 PHZ110>116-031600- /O.NEW.PHFO.SC.Y.0009.210203T1600Z-210204T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel- 907 PM HST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST THURSDAY... * WHAT...Southwest winds 20 to 25 kt, shifting to the northwest 20 to 25 kt. Gusts up to 30 kt. Seas building to 10 to 15 feet. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel, Oahu Windward Waters, Oahu Leeward Waters and Kaiwi Channel. * WHEN...From 6 AM Wednesday to 6 AM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
9 follow-up statements
156 WHHW70 PHFO 031333 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 333 AM HST Wed Feb 3 2021 PHZ118>123-040400- /O.EXB.PHFO.SC.Y.0009.210203T1333Z-210204T0400Z/ Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Alenuihaha Channel-Big Island Windward Waters- Big Island Leeward Waters- 333 AM HST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Southwest winds 20 to 25 kt. Gusts up to 30 kt. Seas building to 4 to 8 feet. * WHERE...Maui County Leeward Waters, Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Windward Waters and Big Island Leeward Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ117-040400- /O.EXB.PHFO.SC.Y.0009.210203T1333Z-210204T1600Z/ Maui County Windward Waters- 333 AM HST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...Southwest winds 20 to 25 kt, shifting to the northwest 15 to 20 kt tonight. Gusts up to 30 kt. Seas 6 to 10 feet, building to 8 to 11 feet tonight. * WHERE...Maui County Windward Waters. * WHEN...Until 6 AM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>116-040400- /O.EXT.PHFO.SC.Y.0009.210203T1333Z-210204T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel- 333 AM HST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...Southwest winds 20 to 25 kt, shifting to the northwest 20 to 25 kt this afternoon and tonight. Gusts up to 30 kt. Seas 7 to 12 feet today, building to 10 to 15 feet tonight. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel, Oahu Windward Waters, Oahu Leeward Waters and Kaiwi Channel. * WHEN...Until 6 AM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
966 WHHW70 PHFO 040213 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 413 PM HST Wed Feb 3 2021 PHZ118-121>123-041515- /O.CAN.PHFO.SC.Y.0009.000000T0000Z-210204T0400Z/ /O.NEW.PHFO.SC.Y.0010.210204T1600Z-210205T1600Z/ Maui County Leeward Waters-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- 413 PM HST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 AM HST FRIDAY... * WHAT...Seas 9 to 11 feet. * WHERE...Maui County Leeward Waters, Alenuihaha Channel, Big Island Windward Waters and Leeward Waters. * WHEN...From 6 AM Thursday to 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119-120-040315- /O.CAN.PHFO.SC.Y.0009.000000T0000Z-210204T0400Z/ Maalaea Bay-Pailolo Channel- 413 PM HST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Advisory criteria will not be met over these waters. $$ PHZ124-041515- /O.EXB.PHFO.SC.Y.0009.210204T1600Z-210205T1600Z/ Big Island Southeast Waters- 413 PM HST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 AM HST FRIDAY... * WHAT...Seas 9 to 11 feet. * WHERE...Big Island Southeast Waters. * WHEN...From 6 AM Thursday to 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>117-041515- /O.EXT.PHFO.SC.Y.0009.000000T0000Z-210205T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- 413 PM HST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...Seas 7 to 12 feet tonight, building to 10 to 15 feet Thursday. * WHERE...Kauai Northwest Waters, Kauai Windward and Leeward Waters, Kauai Channel, Oahu Windward and Leeward Waters and Kaiwi Channel. * WHEN...Until 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
255 WHHW70 PHFO 041331 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 331 AM HST Thu Feb 4 2021 PHZ118-121>123-050245- /O.EXT.PHFO.SC.Y.0010.210204T1331Z-210205T1600Z/ Maui County Leeward Waters-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- 331 AM HST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...Seas 8 to 12 feet. * WHERE...Maui County Leeward Waters, Alenuihaha Channel, Big Island Windward Waters and Leeward Waters. * WHEN...Until 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ124-050245- /O.EXT.PHFO.SC.Y.0009.210204T1331Z-210205T1600Z/ Big Island Southeast Waters- 331 AM HST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...Seas 8 to 10 feet. * WHERE...Big Island Southeast Waters. * WHEN...Until 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>117-050245- /O.CON.PHFO.SC.Y.0009.000000T0000Z-210205T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- 331 AM HST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...Seas 10 to 15 feet. * WHERE...Kauai Northwest Waters, Kauai Windward and Leeward Waters, Kauai Channel, Oahu Windward and Leeward Waters and Kaiwi Channel. * WHEN...Until 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
353 WHHW70 PHFO 050140 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 340 PM HST Thu Feb 4 2021 PHZ118-121>123-051445- /O.EXT.PHFO.SC.Y.0010.000000T0000Z-210206T0400Z/ Maui County Leeward Waters-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- 340 PM HST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...Seas 8 to 12 feet. * WHERE...Maui County Leeward Waters, Alenuihaha Channel, Big Island Windward Waters and Leeward Waters. * WHEN...Until 6 PM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>117-124-051445- /O.EXT.PHFO.SC.Y.0009.000000T0000Z-210206T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Big Island Southeast Waters- 340 PM HST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...Seas 8 to 12 feet. * WHERE...Kauai waters, Oahu waters, Maui windward waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ RCB
785 WHHW70 PHFO 051345 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 345 AM HST Fri Feb 5 2021 PHZ118-121>123-060245- /O.EXT.PHFO.SC.Y.0010.000000T0000Z-210206T1600Z/ Maui County Leeward Waters-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- 345 AM HST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...Seas 8 to 12 feet. * WHERE...Maui County Leeward Waters, Alenuihaha Channel, Big Island Windward and Leeward Waters. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>117-124-060245- /O.EXT.PHFO.SC.Y.0009.000000T0000Z-210206T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Big Island Southeast Waters- 345 AM HST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...Seas 8 to 12 feet. * WHERE...Kauai waters, Oahu waters, Maui windward waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
839 WHHW70 PHFO 051942 AAA MWWHFO URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Honolulu HI 942 AM HST Fri Feb 5 2021 PHZ118-123-052045- /O.CAN.PHFO.SC.Y.0010.000000T0000Z-210206T1600Z/ Maui County Leeward Waters-Big Island Leeward Waters- 942 AM HST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have fallen below Small Craft Advisory levels. $$ PHZ115-052045- /O.CAN.PHFO.SC.Y.0009.000000T0000Z-210206T1600Z/ Oahu Leeward Waters- 942 AM HST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have fallen below Small Craft Advisory levels. $$ PHZ121-122-060845- /O.CON.PHFO.SC.Y.0010.000000T0000Z-210206T1600Z/ Alenuihaha Channel-Big Island Windward Waters- 942 AM HST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...Seas 8 to 12 feet. * WHERE...Alenuihaha Channel and Big Island Windward Waters. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>114-116-117-124-060845- /O.CON.PHFO.SC.Y.0009.000000T0000Z-210206T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel- Maui County Windward Waters-Big Island Southeast Waters- 942 AM HST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...Seas 8 to 12 feet. * WHERE...Kauai waters, most Oahu waters, Maui windward waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
383 WHHW70 PHFO 060135 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 335 PM HST Fri Feb 5 2021 PHZ124-060245- /O.CAN.PHFO.SC.Y.0009.000000T0000Z-210206T1600Z/ Big Island Southeast Waters- 335 PM HST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have fallen below Small Craft Advisory levels. $$ PHZ121-122-061445- /O.EXT.PHFO.SC.Y.0010.000000T0000Z-210207T0400Z/ Alenuihaha Channel-Big Island Windward Waters- 335 PM HST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...Seas 8 to 12 feet, lowering 7 to 10 feet Saturday. * WHERE...Alenuihaha Channel and Big Island Windward Waters. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>114-116-117-061445- /O.EXT.PHFO.SC.Y.0009.000000T0000Z-210207T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel- Maui County Windward Waters- 335 PM HST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...Seas 8 to 12 feet, lowering 7 to 10 feet Saturday. * WHERE...Kauai waters, most Oahu waters, and Maui windward waters. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ RCB
200 WHHW70 PHFO 061300 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 300 AM HST Sat Feb 6 2021 PHZ121-122-070200- /O.CON.PHFO.SC.Y.0010.000000T0000Z-210207T0400Z/ Alenuihaha Channel-Big Island Windward Waters- 300 AM HST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Seas 9 to 12 feet. * WHERE...Alenuihaha Channel and Big Island windward waters. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>114-116-117-070200- /O.CON.PHFO.SC.Y.0009.000000T0000Z-210207T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel- Maui County Windward Waters- 300 AM HST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Seas 9 to 12 feet. * WHERE...Waters surrounding Kauai, Kauai and Kaiwi Channels and Oahu and Maui windward waters. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
631 WHHW70 PHFO 070100 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 300 PM HST Sat Feb 6 2021 PHZ121-122-070200- /O.CAN.PHFO.SC.Y.0010.000000T0000Z-210207T0400Z/ Alenuihaha Channel-Big Island Windward Waters- 300 PM HST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PHZ110>114-116-117-070200- /O.CAN.PHFO.SC.Y.0009.000000T0000Z-210207T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel- Maui County Windward Waters- 300 PM HST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 8:55 PM HST, 12 minutes earlier.
Area forecast discussion, Feb 2, 8:55 PM HST, 12 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 855 PM HST Tue Feb 2 2021 .SYNOPSIS... A strong cold front approaching the islands from the northwest will bring big changes to the weather across the islands. As the front moves closer to the state, expect breezy conditions to develop later tonight and Wednesday. In addition, cloud cover and showers will increase with a threat of locally heavy rainfall. There is also a chance of thunderstorms with gusty winds. Expect the northerly flow behind the front to bring drier and cooler air over the islands from late Wednesday into the weekend. && .DISCUSSION... A strong cold front appears to be slightly more than 200 miles northwest of Kauai early this evening. This feature, which has been moving toward the east-southeast at about 20 mph, is accompanied by overcast layered clouds with embedded showers and isolated thunderstorms. As this front continues to approach Kauai later tonight and Wednesday, the background low-level flow will be from the south to southwest. In addition, clouds and showers will increase over the western islands. As the front moves closer to Kauai early Wednesday morning, the chances of thunderstorms with gusty winds will be on the increase. As the front nears Oahu after daybreak Wednesday morning, a sharp upper-level trough digging toward the state is expected to cause increasing atmospheric instability. This scenario would likely enhance precipitation along and ahead of the front. This would likely cause locally heavy rainfall with the potential for water ponding issues on some roadways during the morning commute Wednesday on Oahu. Besides the rainfall, breezy southwest winds ahead of the front could produce some localized strong gusts, especially over the northeast side of the islands. The leading edge of the front is then expected to move across Maui County from late morning into the afternoon on Wednesday. As the front moves through Maui, it is expected to gradually weaken as it approaches the Big Island late Wednesday. Thunderstorms are still possible along and ahead of the front, and the main issues will likely be related to any thunderstorm development. Temperatures will be cold enough for snow over the summits of Mauna Kea and Mauna Loa on the Big Island, and there could be several inches of snow from Wednesday afternoon into Wednesday night. As a result, Winter Weather Headlines may be needed for the Big Island Summits on Wednesday or Wednesday night. The forecast guidance shows surface high pressure building behind the front. This will produce northerly flow across the entire state. These northerly winds will likely transport significantly cooler and drier air down across all islands. As the dew point temperatures drop due to the cool air advection, expect minimum temperatures in the low 60s for many areas, with select location dropping into the 50s Wednesday and Thursday nights. && .AVIATION... A front approaching from the NW will increase S winds tonight with terrain enhancement accelerating wind speeds around and over mountains and through aligned valleys. The terminals located in Maui County and the Big Island are expected to see enhanced southerly winds Wednesday due to this terrain acceleration. A decrease in visibility is expected as the front reaches Kauai tonight, Oahu Wednesday morning, and Maui County and the Big Island later Wednesday. Expect widespread MVFR and pockets of IFR and LIFR associated with the heaviest rains. Thunderstorms will accompany the front with strong gusty winds expected. No AIRMETS are currently in effect. && .MARINE... A strong cold front will approach from the northwest tonight reaching Kauai around daybreak Wednesday. The front will then slide southeastward down the island chain Wednesday and Wednesday night, shifting east of the Big Island by daybreak Thursday. Strong south-southwest winds are expected in advance of the front, with strong northwest winds filling in following the frontal passage. Winds will shift northerly Thursday through Friday night, with moderate north winds on Thursday, becoming gentle north winds Thursday night through Friday night. High pressure building north of the islands will then bring a return of moderate east- northeasterly trades over the weekend, strongest on Sunday. A Small Craft Advisory (SCA) will be issued for the waters from the Kaiwi Channel westward due to a combination of winds and building seas from 6 AM Wednesday through 6 AM Thursday. The SCA will likely need to be expanded to additional waters Thursday through Saturday due to a large northwest swell moving through the islands. Forerunners from an incoming large west-northwest swell are just beginning to reach the offshore NOAA buoys 51001 and 51101 this evening. This swell will build from northwest to southeast down the island chain Wednesday and Wednesday night, peak on Thursday, then gradually lower Thursday night through the weekend. Surf is expected to build to warning levels along north and west facing shores of Kauai Wednesday night, with low-end warning level surf expected to reach north and west facing shores of the Oahu, Molokai and north facing shores of Maui on Thursday. Surf will remain elevated through at least Friday night, before dropping below advisory levels on Saturday and remaining below advisory thresholds through the middle of next week. The more west-northwest directions of this swell is expected to bring warning level surf to west facing shores of the Big Island from late Thursday afternoon through early Friday as well. East shore surf will remain small through the middle of next week. A slight boost in short period surf is expected along south facing shores Wednesday ahead of the front, with the surf then lowering Wednesday night and remaining small through the middle of next week. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory from 6 AM Wednesday to 6 AM HST Thursday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel. && DISCUSSION...Houston AVIATION...Morrison MARINE...Jelsema
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 12:56 AM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 3, 1:44 AM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 19 hr |
| Feb 3, 2:57 AM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 3, 4:58 AM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 3, 5:10 AM HST | Areal Flood Advisory | HFO | Kauai | 5 hr |
| Feb 3, 5:47 AM HST | Areal Flood Advisory | HFO | Honolulu | 8 hr |
| Feb 3, 6:32 AM HST | Special Marine Warning | HFO | 118 min | |
| Feb 3, 7:16 AM HST | Winter Weather Advisory | HFO | Hawaii, Kalawao | 27 hr |
| Feb 3, 7:58 AM HST | Special Weather Statement | HFO | Honolulu | 62 min |
| Feb 3, 8:23 AM HST | Special Marine Warning | HFO | 112 min | |
| Feb 3, 9:35 AM HST | Special Marine Warning | HFO | 115 min | |
| Feb 3, 10:11 AM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 3, 10:51 AM HST | Special Marine Warning | HFO | 114 min | |
| Feb 3, 11:42 AM HST | Special Weather Statement | HFO | 93 min | |
| Feb 3, 12:15 PM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 3, 1:19 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.